MAUDE Adverse Event Report: ANGIODYNAMICS SOFT-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number 50722631
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint of angiographic catheter sheath (strain relief) detached during procedure use could not be confirmed as no complaint sample was returned for evaluation and the customer did not provide any photos of the damaged product.Without receiving a sample for evaluation, a definitive root cause cannot be determined.A device history records search for the packaging/assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.During the device assembly process, manufacturing 100% visualizes catheters for any defects.Labeling review: based on the event description, the angiographic catheter (tip straightener specially) was not used in accordance with it labeling.Tip straightener was inadvertently inserted into the patient rather then pulled back and off the catheter shaft.The instructions for use, which is supplied to the end user with the angiographic catheter contains the following statements: warnings do not attempt to hand straighten the tip of any curved tipped catheters which are furnished with a tip straightener.This may result in damage to the product.Tip straighteners are furnished on all catheters intended to be straightened with the aid of a tip straightener.For catheters fitted with a tip straightener, utilize the device to straighten out the catheter tip.Do not straighten tip using other means.A.To straighten the tip, hold the distal end of the tip straightener between the thumb and forefinger and then pull the straightener to the distal end of the catheter.B.Once the tip is straight, place the catheter tip over the positioned guidewire and introduce the catheter into the vasculature.C.To remove the tip straightener from the catheter, gently slide the straightener to the proximal end of the catheter (towards the strain relief).Continue to pull gently until the straightener opens and slides off the catheter.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a soft-vu 90pt 6f x 100cm 038 b 10sh catheter.The catheter introducer cheater on the end of the catheter [tip straightener sleeve tubing], that is used to straighten the tip of the catheter, was introduced into the patient during a pulmonary embolism case.This piece went unnoticed during the pe case.The patient returned to their room and was having complications.The next day the patient went for a ct of the chest where a foreign body was found in the pulmonary artery.The patient then underwent a foreign body retrieval and the piece was removed from the patient.A complete root cause analysis was completed and we are asking that angiodynamics makes this plastic piece a different color other than white.Perhaps having this piece a bright color will help prevent the object from being entered into a sheath and ultimately the patients body.

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17736650
Report Number1319211-2023-00053
Device Sequence Number17554885
Product Code DQO
UDI-Device IdentifierH787507226315
UDI-PublicH787507226315
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50722631
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Initial Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexFemale
Patient Weight57 KG